Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 20, 2022, 3:04 AM CDT for 10 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2022, 3:04 AM CDT (08:04 UTC)
- In effect from
- Mar 20, 2022, 12:00 PM CDT
- Expired
- Mar 20, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847 WWUS83 KSGF 200804 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 304 AM CDT Sun Mar 20 2022 ...Red Flag Warning this Afternoon and Early Evening... .A very dry air mass will bring relative humidity values this afternoon into the low to mid 20 percent range. Wind gusts over 25 to 35 mph will be possible this afternoon. The combination of the low relative humidity values and gusty winds will result in red flag conditions developing during the afternoon and continuing into the early evening. KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-210100- /O.NEW.KSGF.FW.W.0002.220320T1700Z-220321T0100Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- 304 AM CDT Sun Mar 20 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 089, 093, 094, 097, 101, 101, AND 102... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 066, 067, 077, 078, 088, 089, 093, 094, 101, and 102. * WIND...Wind gusts during the afternoon of 25 to 35 mph. * HUMIDITY...Humidity levels of 20 to 30 percent this afternoon. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Lindenberg
2 follow-up statements
321 WWUS83 KSGF 201946 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 246 PM CDT Sun Mar 20 2022 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-210100- /O.CON.KSGF.FW.W.0002.000000T0000Z-220321T0100Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- 246 PM CDT Sun Mar 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 089, 093, 094, 097, 101, 101, AND 102... * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 066, 067, 077, 078, 088, 089, 093, 094, 101, and 102. * WIND...Wind gusts during the afternoon of 25 to 35 mph. * HUMIDITY...Humidity levels of 20 to 30 percent this afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
228 WWUS83 KSGF 210100 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 800 PM CDT Sun Mar 20 2022 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-210200- /O.EXP.KSGF.FW.W.0002.000000T0000Z-220321T0100Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- 800 PM CDT Sun Mar 20 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 089, 093, 094, 097, 101, 101, AND 102... Relative humidities will continue to increase as wind gusts slowly subside across the region. $$ Perez
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 20, 2:30 AM CDT, 34 minutes earlier.
Area forecast discussion, Mar 20, 2:30 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 230 AM CDT Sun Mar 20 2022 Key Messages: 1. Red Flag Warning for today in the western CWA. 2. Widespread rain and thunderstorms Monday and Tuesday. Rain chances continue into Wednesday night. 3. Cooler temperatures through Thursday, then a warming trend begins. .SYNOPSIS... Issued at 230 AM CDT Sun Mar 20 2022 A very dry air mass was in place over the region as noted by area soundings. Upper level ridge axis over the high plains with surface ridge east of the area. Winds are starting to come around to a southerly direction. && .SHORT TERM...(Today and tonight) Issued at 230 AM CDT Sun Mar 20 2022 Upper level ridge axis will shift over the area today and we'll see winds increase over the plains and into our western CWA, especially during the afternoon. We'll see afternoon RH values dip into the low to mid 20s across the CWA, but with gusty winds in the western CWA, some over 30 mph, we're seeing some areas of significant fire weather conditions over our western 3 tiers of counties during the afternoon. For this reason, will be issuing a red flag warning today from 17z through 01z. Highs today should reach the mid to upper 70s with plenty of sunshine expected. Upper level trough will continue to track east into the Rockies tonight and begin to close off a low over New Mexico during the overnight hours. Will start to see Gulf moisture advection into the southern plains tonight as a good southerly low level jet develops. Will remain dry over our area with mild temperatures in the upper 40s to low 50s for tonights lows. .LONG TERM...(Monday through Saturday) Issued at 230 AM CDT Sun Mar 20 2022 Heading into Monday, could see some some showers develop towards midday over the western CWA with good upper divergence from the southern plains into eastern Kansas and far western Missouri. This shower activity will continue to spread east during the afternoon and evening hours with the upper low lifting into Oklahoma and the surface low into eastern KS. There may be enough instability for some embedded thunderstorms. There is a heavy rain potential with this activity with good moisture content and synoptic scale lifting expected. As the low continues to lift northeast during the overnight hours Monday night, some drier air will move in with an upper level jet streak and the heaviest rain axis will be shifted to the southeast of our area from the lower MS valley into the TN/OH valley region. Another axis of heavier precipitation will be possible on the back side of the low northwest of our CWA and possibly into our northwest CWA. The low will be slow to move out of the area as an omega block sets up over the CONUS, so our precipitation chances will linger into Wednesday night and possibly Thursday morning. The heaviest rain though will occur late Monday into Tuesday and will represent the best chance for any excessive rainfall. We are going fairly widespread 1 inch amounts for this event with some locales over west central MO around 2 inches when factoring the second round of precipitation. Overall, doesn't look like a widespread flooding potential, but some localized flooding could occur, especially in favored areas that typically flood in the Ozarks. Temperatures will remain mild despite the rain and cloud cover through Tuesday with highs generally in the 60s, but behind the low, much cooler air will keep temperatures in the 40s and 50s for Wednesday and Thursday. After the low pulls east of the area, we are expecting a warming trend starting Friday into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Pilots flying in and out of the southwest Missouri airports overnight and into Sunday morning can expect fair weather VFR conditions over the next 24 hours. Skies will remain clear and visibilities will be unlimited. Surface winds through the night will be light and variable, with more of a southerly component at some point on Sunday. Our next chances for active weather will occur Monday evening into Tuesday. Showers and thunderstorms will be possible as a large storm system approaches from the west. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Cramer
Hazardous weather outlook, Mar 19, 7:19 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 719 PM CDT Sat Mar 19 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 719 PM CDT Sat Mar 19 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Thursday. Elevated fire weather conditions are expected again on Sunday, mostly across areas west of Springfield. Thunderstorms will be possible Monday afternoon into Tuesday night along with the potential of widespread heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 10:03 AM CDT | River Flood Watch | SGF | Vernon | 24 hr |
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.